Miserable side effects

Three days ago it was finally time to go to the hospital to get my new medication Mabthera. In total I was at the hospital for 5,5 hours.

When I arrived I got three types of medication which everyone gets before they start pumping in the drug in your blood. The three were a painkiller, a cortisone pill and a antihistamine.

After waiting an hour it was finally time… they administered the drug during a 4 hour period and every thirty minutes the dosage of Mabthera got higher. At first I didn’t notice anything at all but after an hour I started to get a headache at which time I got a new painkiller. Another hour passed and I suddenly noticed I had a stuffy nose. Apparently no major issue as long as I didn’t have any problems with my breathing. After another hour I could barely stay awake so I started sleeping. My mother, who joined me as moral support during the infusion, luckily had brought books with her so she could enjoy the time even though I wasn’t awake. I’m sure she had preferred sitting at home reading but I’m grateful she kept me company.

After 4,5 hours the drug was in my body and I was free to leave. My father picked us up and we drove back home to my parents place. I immediately laid down in the sofa and it didn’t take long before I was sleeping again. 😴

At 6pm my mother woke me up and 45 minutes later I was at home. At that time my hubby waited for me with a cozy fireplace (first time we used it) and I was sitting in front of it while he made dinner. It was our 13th anniversary but as I didn’t feel so good we didn’t do anything special and as soon as I’d eaten I went straight to bed. 😴😴

Now, three days after the medication all I want to do, still, is… sleep. I’m so tired it’s annoying. Tiredness is common with RA so I thought I would be used to it but this tiredness is nothing like I’ve experienced before. On top of that I’m noticing a little dizziness every now and then. I’ve talked with some other people having Mabthera and clearly the tiredness is common. I’m just hoping it will go away quickly!

I worked from home Tuesday and split my day between working and sleeping. Yesterday and today I’ve worked my half day at the office. Even though I’m so freaking tired and my mind is not in it’s happiest state I do manage to stay awake and get things done. 😉 I enjoy the few hours at work as am actually doing something useful and are around people I enjoy spending time with. My manager asked today if I shouldn’t take it easy and stay at home but I replied that I feel better if I’m at work a few hours as that keeps my mind busy with other things.

I’m not noticing any improvement with my eyes yet but I suppose I need to be patient. In 1,5 week it’s time for the second infusion. Oh how fun… more tiredness! 😳

Oh well, I’m sure I’ll be back to my normal self in no time. 😉

20140626-162149-58909460.jpg

Advertisements

3 thoughts on “Miserable side effects

  1. Fran Cherry June 30, 2014 / 12:26

    Hope you’re feeling a bit better now and not so exhausted. That’s a long time to have spent in hospital – that’s tiring in itself. Good luck for the next infusion 🙂

    • Cecilia June 30, 2014 / 15:25

      Thanks Fran! I’m a bit better, still tired but not as exhausted as I was last week. That was truly terrible! 😦

      • Fran Cherry July 1, 2014 / 15:42

        Glad to hear you’re a bit better, take care 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s